Alert archive / Kansas / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 69, NWS Topeka, KS

June 1, 2014Ottawa County, Kansas

NWS Topeka, KS issued this severe thunderstorm warning at Jun 1, 2014, 7:08 PM CDT for Ottawa County, Kansas. It was in force for 52 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 1, 2014, 7:08 PM CDT (00:08 UTC)
Expired
Jun 1, 2014, 8:00 PM CDT
In force
52 min
Issued by
NWS Topeka, KS
Area
Storm-based polygon
Hail
0.88 in
Wind
60.0 mph

County Ottawa County, KS

The radar

The Topeka radar (KTWX), 128 km from the middle of the area, began a volume at 00:10 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 1, 7:38 PM CDTTSTM WND DMG3 S Bennington, KS4 TO 8 INCH DIAMETER TREES...UP TO 30 FEET IN LENGTH...DOWN AND CLOSING KANSAS HIGHWAY 18 SOUTH OF BENNINGTON.
Jun 1, 7:38 PM CDTTORNADOBennington, KSTWO VERY BRIEF TORNADO TOUCHDOWNS, ONE WAS 1 MILE NORTH AT 180TH AND FRONTIER RD AND THE OTHER 4 MILES SOUTHWEST. A COUPLE ENTIRE COTTONWOOD TREES WERE DOWN ACROSS 170TH ST/K18 HWY.
Jun 1, 7:40 PM CDTTSTM WND GST 503 S Minneapolis, KSPEA SIZE HAIL ALSO REPORTED

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 30 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 1, 1:28 PM CDTSevere Thunderstorm WatchSPC10 hr

The nearest sounding before it

Topeka, KS (KFOE), launched 00:00Z, 0.1 hours before the alert went out and 179 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 00:00Z on 2014-06-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 436 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 00:00Z on 2014-06-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 31 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
436 J/kg
Mixed-layer CIN
-104 J/kg
Mixed-layer LCL
1345 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
31 m²/s²
0-3 km storm-relative helicity
115 m²/s²
Significant tornado parameter
0.1
Supercell composite
2.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

634 
WUUS53 KTOP 020008
SVRTOP
KSC143-020100-
/O.NEW.KTOP.SV.W.0069.140602T0008Z-140602T0100Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TOPEKA KS
708 PM CDT SUN JUN 1 2014

THE NATIONAL WEATHER SERVICE IN TOPEKA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  OTTAWA COUNTY IN NORTH CENTRAL KANSAS...

* UNTIL 800 PM CDT

* AT 705 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
  EXTENDING FROM ADA TO 9 MILES SOUTH OF BEVERLY TO 20 MILES WEST OF
  BROOKVILLE...AND MOVING EAST AT 40 MPH.

  HAZARD...60 MPH WIND GUSTS AND NICKEL SIZE HAIL.

  SOURCE...RADAR INDICATED.

  IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.

* LOCATIONS IMPACTED INCLUDE...
  MINNEAPOLIS...TESCOTT...CULVER...BENNINGTON...WELLS AND NILES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3926 9793 3926 9737 3896 9738 3895 9792
TIME...MOT...LOC 0008Z 271DEG 35KT 3921 9789 3888 9793
          3867 9817

HAIL...0.88IN
WIND...60MPH

$$

BOWEN
5 follow-up statements
150 
WWUS53 KTOP 020014
SVSTOP

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
714 PM CDT SUN JUN 1 2014

KSC143-020100-
/O.CON.KTOP.SV.W.0069.000000T0000Z-140602T0100Z/
OTTAWA-
714 PM CDT SUN JUN 1 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR OTTAWA COUNTY
UNTIL 800 PM CDT...

AT 710 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM ADA TO 8 MILES NORTH OF BROOKVILLE TO 17 MILES
SOUTHWEST OF BROOKVILLE...AND MOVING EAST AT 40 MPH.

HAZARD...60 MPH WIND GUSTS AND NICKEL SIZE HAIL.

SOURCE...TRAINED WEATHER SPOTTERS. AT 708 PM CDT...TRAINED SPOTTERS 
REPORTED ESTIMATED 65 MPH WIND GUSTS 2 MILES WEST OF WESTFALL IN 
LINCOLN COUNTY.

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.

LOCATIONS IMPACTED INCLUDE...
MINNEAPOLIS...CULVER...BENNINGTON...WELLS AND NILES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3926 9793 3926 9737 3896 9738 3895 9792
TIME...MOT...LOC 0013Z 271DEG 35KT 3921 9783 3888 9787
          3867 9811

HAIL...0.88IN
WIND...60MPH

$$

BOWEN
426 
WWUS53 KTOP 020044
SVSTOP

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
744 PM CDT SUN JUN 1 2014

KSC143-020100-
/O.CON.KTOP.SV.W.0069.000000T0000Z-140602T0100Z/
OTTAWA-
744 PM CDT SUN JUN 1 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR OTTAWA COUNTY
UNTIL 800 PM CDT...

AT 738 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM WELLS TO NEW CAMBRIA TO 8 MILES SOUTHWEST OF SMOLAN...
AND MOVING EAST AT 40 MPH.

HAZARD...60 MPH WIND GUSTS AND NICKEL SIZE HAIL.

SOURCE...TRAINED WEATHER SPOTTERS. AT 733 PM CDT...LAW ENFORCEMENT 
REPORTED 50 MPH WINDS 3 MILES SOUTH OF MINNEAPOLIS.

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.

LOCATIONS IMPACTED INCLUDE...
NILES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

THESE THUNDERSTORMS ARE CAPABLE OF PRODUCING ALL TYPES OF SEVERE
WEATHER...INCLUDING EXTREMELY LARGE HAIL...DESTRUCTIVE STRAIGHT LINE
WINDS AND TORNADOES. MOVE QUICKLY TO A SAFE SHELTER...SUCH AS IN AN
INTERIOR ROOM...A BATHROOM OR CLOSET...OR BASEMENT.

&&

LAT...LON 3926 9793 3926 9737 3896 9738 3895 9792
TIME...MOT...LOC 0043Z 271DEG 35KT 3920 9745 3887 9750
          3867 9774

HAIL...0.88IN
WIND...60MPH

$$

BOWEN
997 
WWUS53 KTOP 020046
SVSTOP

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
746 PM CDT SUN JUN 1 2014

KSC143-020100-
/O.CON.KTOP.SV.W.0069.000000T0000Z-140602T0100Z/
OTTAWA-
746 PM CDT SUN JUN 1 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR OTTAWA COUNTY
UNTIL 800 PM CDT...

AT 742 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 6 MILES NORTHEAST OF WELLS TO NEW CAMBRIA TO 6 MILES
SOUTHWEST OF SMOLAN...AND MOVING EAST AT 40 MPH.

HAZARD...60 MPH WIND GUSTS AND NICKEL SIZE HAIL.

SOURCE...RADAR INDICATED.

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.

LOCATIONS IMPACTED INCLUDE...
  NILES AND MAINLY RURAL AREAS OF SOUTHEASTERN OTTAWA COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

INTENSE SQUALL LINES CAN SOMETIMES PRODUCE BRIEF TORNADOES AND
WIDESPREAD SIGNIFICANT WIND DAMAGE. ALTHOUGH A TORNADO IS NOT
IMMEDIATELY LIKELY...IT IS BEST TO MOVE TO AN INTERIOR ROOM ON THE
LOWEST FLOOR OF A BUILDING. THIS STORM MAY CAUSE SERIOUS INJURY AND
SIGNIFICANT PROPERTY DAMAGE.

&&

LAT...LON 3926 9793 3926 9737 3896 9738 3895 9792
TIME...MOT...LOC 0046Z 271DEG 35KT 3920 9741 3887 9746
          3867 9770

HAIL...0.88IN
WIND...60MPH

$$

BOWEN
102 
WWUS53 KTOP 020052
SVSTOP

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
752 PM CDT SUN JUN 1 2014

KSC143-020100-
/O.CON.KTOP.SV.W.0069.000000T0000Z-140602T0100Z/
OTTAWA-
752 PM CDT SUN JUN 1 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR OTTAWA COUNTY
UNTIL 800 PM CDT...

AT 747 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM LONGFORD TO NEW CAMBRIA TO ASSARIA...AND MOVING EAST
AT 40 MPH.

HAZARD...70 MPH WIND GUSTS AND NICKEL SIZE HAIL.

SOURCE...TRAINED WEATHER SPOTTERS. AT 738 PM CDT...TRAINED SPOTTERS 
REPORTED 4 TO 8 INCH DIAMETER TREE LIMBS DOWN OVER HIGHWAY 18...3 
MILES SOUTH OF BENNINGTON.

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.

LOCATIONS IMPACTED INCLUDE...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

INTENSE SQUALL LINES CAN SOMETIMES PRODUCE BRIEF TORNADOES AND
WIDESPREAD SIGNIFICANT WIND DAMAGE. ALTHOUGH A TORNADO IS NOT
IMMEDIATELY LIKELY...IT IS BEST TO MOVE TO AN INTERIOR ROOM ON THE
LOWEST FLOOR OF A BUILDING. THIS STORM MAY CAUSE SERIOUS INJURY AND
SIGNIFICANT PROPERTY DAMAGE.

&&

LAT...LON 3926 9793 3926 9737 3896 9738 3895 9792
TIME...MOT...LOC 0051Z 271DEG 35KT 3920 9735 3887 9740
          3867 9764

HAIL...0.88IN
WIND...70MPH

$$

BOWEN
752 
WWUS53 KTOP 020058
SVSTOP

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
758 PM CDT SUN JUN 1 2014

KSC143-020106-
/O.EXP.KTOP.SV.W.0069.000000T0000Z-140602T0100Z/
OTTAWA-
758 PM CDT SUN JUN 1 2014

...THE SEVERE THUNDERSTORM WARNING FOR OTTAWA COUNTY IS ALLOWED TO 
EXPIRE AT 8 PM CDT...

A SEVERE THUNDERSTORM WARNING HAS BEEN REISSUED FOR EASTERN 
OTTAWA...DICKINSON AND SOUTHERN CLAY COUNTY. PLEASE REFER TO THAT 
BULLETIN FOR THE LATEST SEVERE WEATHER INFORMATION.  HOWEVER...HEAVY 
RAIN IS STILL POSSIBLE WITH THESE THUNDERSTORMS.

IN ADDITION...STRONG THUNDERSTORMS MAY REDEVELOP...AND A SEVERE 
THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 10 PM CDT.

LAT...LON 3926 9793 3926 9737 3896 9738 3895 9792
TIME...MOT...LOC 0056Z 271DEG 35KT 3920 9729 3887 9734
          3867 9758

$$

BOWEN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Topeka, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 1, 6:31 PM CDT, 37 minutes earlier.

Area forecast discussion, Jun 1, 6:31 PM CDT, 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TOPEKA KS
631 PM CDT Sun Jun 1 2014

...Update to aviation forecast discussion...

.SHORT TERM...(This Evening through Monday)
Issued at 229 PM CDT SUN JUN 1 2014

Cluster of thunderstorms has developed across north central Kansas
into Southern Nebraska, in part enhanced by the next piece of energy
approaching with the shortwave trof, as well as an increasing upper
jet. Daytime heating in western portions of our forecast area have
boosted CAPE values into the 2000+ J/kg range and model soundings
indicate 1000J/kg of available downdraft cape as well. Lapse rates
in this zone are also steep and supportive of large hail.  Watch has
been issued for western counties through the evening hours.

As low level jet increases and veers to the east with time, expect
what initially starts out as isolated severe storms to congeal into
line segments and propagate eastward with time.  Instability values
diminish somewhat in the east with time, and with LLJ peaking at
around 40 kts and then slowly diminishing and veering with time,
think greater chance for severe storms will be mainly along and NW
of the turnpike through late this evening. Expect developing
convection on our western border near Cloud county would speed up
with time, and be on the KS/MO border around or shortly after
midnight. Watch may need to be extended eastward if line can
maintain as the jet veers and moves into slightly less instability.
PW values are favorable for heavy rainfall and localized flooding
could be a concern.  Main severe concerns are for damaging wind
gusts and hail initially, with an isolated tornado threat as the
storms remain discrete, transitioning to wind and rain threat as it
moves eastward this evening.

Carried chance diminishing to slight chance pops for after midnight
into Monday morning. Showers and storms may linger near the front as
it stalls across the southern counties Monday afternoon and keep a
slight chance there.  Cool outflow should hold highs in the lower
80s.

.LONG TERM...(Monday Night through Sunday)
Issued at 229 PM CDT SUN JUN 1 2014

While the overall weather pattern remains unsettled through next
weekend, main focus of the forecast was the severe weather potential
on Tuesday afternoon and evening.

Existing frontal boundary meanders southward Monday evening. Weak
convergence along the boundary with lack of a strong LLJ and upper
lift warranted a slight chance near the boundary across main east
central Kansas through the morning. Surface to mid level southerly
flow quickly increases in response to a potent upper trough progged
to track eastward across the northern plains. The attendant surface
low across western KS lifts the warm front back northward towards
the KS and NE border. Latest guidance has the boundary focused in
this area by late afternoon where SFC based CAPE in excess of 3000
J/KG. The bulk of the convection centers along and north of the
front. 0-6 KM bulk shear is quite strong between 65 and 70 kts
supporting supercell structures capable of damaging winds and large
hail. Tornado potential is of concern for convection that develops
on the boundary as backed sfc winds up to 1 KM are near 25 to 30
kts. Have increased chances for storms to likely for the northern
tier of counties near the Nebraska border. Maintained chances
further south in the warm sector for possible convection in the
afternoon. Sfc CAPE ranges from 2000 to 2500 J/KG with a weakening
capping inversion through the day. In terms of afternoon temps,
strength of the warm advection from the south pushes h85 temps
between 23 and 26C. For this reason increased highs into the lower
and middle 90s.

The upper trough exits eastward Wednesday with clearing skies and
precipitation from west to east during the afternoon. Westerly flow
aloft brings another shortwave trof through on Thursday with best
precip chances along and south of interstate 70 where the frontal
boundary resides over southern Kansas. This trend continues through
Friday evening with weak waves traversing through the region. While
not a complete washout for the weekend, a slow moving, progressive
trough tracks eastward across the plains, bringing rounds of
thunderstorms to the area. Best chances appear to be on Saturday and
Saturday evening. With the warm front shunted to our south Wednesday
onward, highs settle down near 80 degrees with overnight lows in the
low 60s.

&&

.AVIATION...(For the 00Z TAFs through 00Z Monday Evening)
Issued at 630 PM CDT SUN JUN 1 2014

For the 00z TAFs, tracking a line of showers and thunderstorms that
will be moving toward the TAF sites this evening. These storms may
be accompanied by MVFR cigs and visibilities possibly dropping down
to IFR conditions at times as heavy rain will be likely. Gusty winds
will be possible with this line of storms with gusts of at least
35kts possible. Latest short-range models have these storms tracking
east of the TAF sites by late this evening/early overnight hours
with not much in the way of trailing stratiform precipitation, but
may have MVFR cigs lingering through the morning hours. Winds will
shift to the west and northwest behind these storms and gradually
back toward the southwest by Monday afternoon.

&&

.TOP WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...67
LONG TERM...Bowen
AVIATION...Hennecke
Hazardous weather outlook, Jun 1, 4:32 AM CDT, 14 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TOPEKA KS
432 AM CDT SUN JUN 1 2014

KSZ008>012-020>024-026-034>040-054>056-058-059-020945-
REPUBLIC-WASHINGTON-MARSHALL-NEMAHA-BROWN-CLOUD-CLAY-RILEY-
POTTAWATOMIE-JACKSON-JEFFERSON-OTTAWA-DICKINSON-GEARY-MORRIS-
WABAUNSEE-SHAWNEE-DOUGLAS-LYON-OSAGE-FRANKLIN-COFFEY-ANDERSON-
432 AM CDT SUN JUN 1 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL...NORTH
CENTRAL AND NORTHEAST KANSAS.

.DAY ONE...TODAY AND TONIGHT.

THUNDERSTORMS ARE EXPECTED TO FORM OVER PORTIONS OF NORTH CENTRAL
KANSAS IN THE LATE AFTERNOON AND EVENING HOURS AND THEN SPREAD
EASTWARD ACROSS MUCH OF THE REMAINDER OF THE OUTLOOK AREA
OVERNIGHT. SOME OF THE THUNDERSTORMS COULD BECOME SEVERE AND
PRODUCE LARGE HAIL AND STRONG DAMAGING WINDS. THE MAIN THREAT OF
SEVERE WEATHER WILL BE NORTH AND WEST OF THE KANSAS TURNPIKE.
LOCALLY HEAVY RAINFALL IS ALSO POSSIBLE.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

ISOLATED THUNDERSTORMS MAY LINGER THROUGH MIDDAY ON MONDAY IN
NORTHEAST AND EAST CENTRAL KANSAS BUT ARE NOT EXPECTED TO BE SEVERE.

THE CHANCES FOR STRONG TO SEVERE THUNDERSTORMS WILL INCREASE ACROSS
THE AREA TUESDAY AFTERNOON AND EVENING...MAINLY ALONG AND NORTH
OF INTERSTATE 70. THESE STORMS MAY BRING ALL MODES OF SEVERE
WEATHER. STAY TUNED FOR UPDATES.

THERE WILL THEN BE PERIODIC THUNDERSTORM CHANCES WEDNESDAY THROUGH
SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON AND EVENING
IN PORTIONS OF NORTH CENTRAL KANSAS.

In the hours before

Local storm report, Jun 1, 6:06 PM CDT, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
606 PM CDT SUN JUN 01 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0547 PM     TSTM WND GST     W COURTLAND             39.78N 97.90W
06/01/2014  E60 MPH          REPUBLIC           KS   TRAINED SPOTTER

&&

JW
Local storm report, Jun 1, 6:07 PM CDT, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
607 PM CDT SUN JUN 01 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0547 PM     TSTM WND DMG     W COURTLAND             39.78N 97.90W
06/01/2014                   REPUBLIC           KS   TRAINED SPOTTER

            MANY TREE LIMBS DOWN IN AND NEAR COURTLAND.

&&

JW
Local storm report, Jun 1, 6:20 PM CDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
620 PM CDT SUN JUN 01 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0601 PM     TORNADO          1 W COURTLAND           39.78N 97.91W
06/01/2014                   REPUBLIC           KS   TRAINED SPOTTER

            TORNADO TOUCHED DOWN 1 MILE WEST OF COURTLAND. POWER
            POLES REPORTED SNAPPED AS WELL AS TREE DAMAGE.

&&

JW
Local storm report, Jun 1, 6:27 PM CDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE TOPEKA KS
627 PM CDT SUN JUN 01 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0543 PM     TORNADO          1 W COURTLAND           39.78N 97.91W
06/01/2014                   REPUBLIC           KS   TRAINED SPOTTER

            TORNADO TOUCHED DOWN 1 MILE WEST OF COURTLAND. POWER
            POLES REPORTED SNAPPED AS WELL AS TREE DAMAGE. TIME
            CORRECTED.

&&

PHILLIPS
Local storm report, Jun 1, 7:00 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
700 PM CDT SUN JUN 01 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0653 PM     TSTM WND GST     2 WNW LINN              39.70N 97.12W
06/01/2014  E60 MPH          WASHINGTON         KS   TRAINED SPOTTER

&&

HENNECKE

The office that day

Everything else NWS Topeka, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 1, 7:26 PM CDTSpecial Weather StatementTOPClay34 min
Jun 1, 7:50 PM CDTSevere Thunderstorm WarningTOPClay, Dickinson, Ottawa40 min
Jun 1, 8:03 PM CDTSpecial Weather StatementTOPPottawatomie, Riley27 min
Jun 1, 8:10 PM CDTSevere Thunderstorm WarningTOPClay, Dickinson, Geary, Morris, Pottawatomie, Riley and 1 more50 min
Jun 1, 9:00 PM CDTSpecial Weather StatementTOPWabaunsee30 min
Jun 1, 9:29 PM CDTSpecial Weather StatementTOPWabaunsee46 min
Jun 1, 9:34 PM CDTSpecial Weather StatementTOPLyon41 min
Jun 1, 9:56 PM CDTSevere Thunderstorm WarningTOPLyon, Osage, Shawnee, Wabaunsee49 min
Jun 1, 10:23 PM CDTSevere Thunderstorm WarningTOPDouglas, Franklin52 min

Nearby

Severe Thunderstorm Warnings in Kansas, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.